Skip To Main Content
This website is intended exclusively for the Registered Medical Practitioners in India.
Campus

PBSEs: The consequences of antiepileptic drugs

Prof Simon Shorvon expalins psychiatric and behavioral side effects (PBSEs) which are highly prevalent in patients taking antiepileptic drugs (AEDs), leading to suboptimal dosing for seizure control, poor adherence to AEDs, early AED discontinuation. The clear evidence of psychiatric and behavioural effects of anti-epileptic drugs studied over 4000 patients suffering from epilepsy commonly use drugs like LEV, TGB, VIG, ZNS, CBZ, CLB, GBP, LTG, OXC & VPA. Number of patients withdrawing due to psychiatric disorders in Valporate and other drugs in its league is just 0.9% compared to 8% in case of LEV, TGB and other drugs in their league. Number of patients experiencing any sort of side effects with Valporate and other such drugs was 3.5% compared to 22% in case LEV and other such drugs.

MAT-IN-2300514